“Prozac is a dangerous drug!!!!! It has changed my body, my health, my financial status, influenced my marital status and almost destroyed me.”
Hi Ann Blake-Tracy,
Tomorrow will be 77 days off Prozac.
I feel relieved and elated that I have made it this far…and feel good. I hope my story can help some of the readers, as I have been on a real rollercoaster ride with this drug.
Let me start at the beginning. I have been prescribed and have taken sporadically antidepressant drugs for about 29 years. I have been diagnosed as bipolar but have neither manic episodes or deep depression. I do have time to time mild depression which causes some anxiety in my day to day living.
Three years ago a psychiatrist, seeing me for 10 minutes as a requirement as an adjunct to my one on one therapy with my therapist, prescribed Prozac. I was started on 20mg per day and within 1 day could feel it “kicking in” and making the world tolerable again. I immediately felt that I had really needed this drug..and why did I wait so long to feel better….as the weeks wore on however, the initial good feelings for my fellow man were replaced by transient feelings of anxiety…feeling that I couldn’t cope with things, situations… and an ongoing feeling that I didn’t want to deal with anything anymore.
I also started to gain weight…..mostly craving fast food and sweets…..at the end of 3 years I have gained 65 pounds and have the appearance of a cushinoid patient with upper body weight, buffalo hump, facial weight. I look different..I don’t look healthy. I also quit a job that I had for 7 years and started job hopping…had 4 jobs in one year. Financially..somehow I went from good credit…to bad credit with my 2nd mortgage becoming a reality to get my life back. I also divorced a husband of 26 years and remarried…but I believe that was a good choice. Would I have made different choices without the Prozac….I don’t know…….I weaned myself off the drug after reading your book and feel so much better mentally…..I have started another job and have stuck to it…I feel I have myself back again.
The only problem is the weight…..I can’t seem to get it off………Do you have any suggestions on diet types for this problem? I know the Cortisol is directly at fault…does it continue??? How do we stop it? I am a nurse and have been trying to research it on my own…what I have found is disheartening…..effects may last 2 years…….any suggestions….
I have also sent your book to my daughter who was also on Prozac..and my other daughter on Paxil….. Both are off the drugs after weaning…and doing better…..Prozac is a dangerous drug!!!!! It has changed my body, my health, my financial status, influenced my marital status…..and almost destroyed me……Please write back on any suggestions you may have on diet to crack this weight..I am 52 years old.
Note from Ann Blake-Tracy:
Whatever you do as an ex-SSRI user, DO NOT try the high protein diet craze that is making a come back in spite of destroying the health of so many in the 1970’s! Ex-SSRI users are becoming EXTREMELY ill trying to follow this diet. I personally believe the reason for that is that the serotonergic drugs, while impairing one’s ability to break down serotonin, also impair one’s ability to metabolize proteins. This would make high protein diets very dangerous for them. Good nutrition, walking, sufficient water intake, proper sleep, and good fats Vs bad fats have always been the keys to weight loss. Check out Udo Erasmus’ book, “Fats the Heal, Fats that Kill” at www.edoerasmus.com.
Susan in Michigan
This is Survivor Story number 24.
Total number of stories in current database is 96
1,505 total views, no views today